zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On Taylor-series expansion methods for the second kind integral equations. (English) Zbl 1190.65195
Summary: We comment on the recent papers by {\it Y. Ren, B. Zhang} and {\it H. Qiao} [ibid. 110, No. 1, 15--24 (1999; Zbl 0936.65146)] and {\it K. Maleknejad, N. Aghazadeh}, and {\it M. Rabbani} [Appl. Math. Comput. 175, No. 2, 1229--1234 (2006; Zbl 1093.65124)] concerning the use of the Taylor series to approximate a solution of the Fredholm integral equation of the second kind as well as a solution of a system of Fredholm equations. The technique presented in Ren et al. [loc. cit.] takes advantage of a rapidly decaying convolution kernel $k(|s - t|)$ as $|s - t|$ increases. However, it does not apply to equations having other types of kernels. We present in this paper a more general Taylor expansion method which can be applied to approximate a solution of the Fredholm equation having a smooth kernel. Also, it is shown that when the new method is applied to the Fredholm equation with a rapidly decaying kernel, it provides more accurate results than the method by Ren et al. [loc. cit.]. We also discuss an application of the new Taylor-series method to a system of Fredholm integral equations of the second kind.

65R20Integral equations (numerical methods)
45B05Fredholm integral equations
45F05Systems of nonsingular linear integral equations
45F15Systems of singular linear integral equations
Full Text: DOI
[1] Ren, Yuhe; Zhang, Bo; Qiao, Hong: A simple Taylor-series expansion method for a class of second integral equations, J. comput. Appl. math. 110, 15-24 (1999) · Zbl 0936.65146 · doi:10.1016/S0377-0427(99)00192-2
[2] Atkinson, K. E.: The numerical solution of integral equations of the second kind, Cambridge monographs on applied and computational mathematics (1997)
[3] Kaneko, H.; Xu, Y.: Gauss-type quadratures for weakly singular integrals and their applications to Fredholm integral equations of the second kind, Math. comp. 62, No. 206, 739-753 (1994) · Zbl 0799.65023 · doi:10.2307/2153534
[4] Kaneko, H.; Noren, R.: An application of approximation theory to the numerical solution of Fredholm integral equations of the second kind, Numer. funct. Anal. optim. 12, No. 5--6, 517-523 (1991) · Zbl 0757.65143 · doi:10.1080/01630569108816447
[5] Kaneko, H.; Xu, Y.: Superconvergence of the iterated Galerkin method for Hammerstein equations, SIAM J. Numer. anal. 33, 1048-1064 (1996) · Zbl 0860.65138 · doi:10.1137/0733051
[6] P. Huabsomboon, B. Novaprateep, H. Kaneko, Taylor-series expansion method for volterra integral equations of the second kind, Appl. Math. Comput. (submitted for publication). · Zbl 1217.65238 · http://www.jams.or.jp/scm/abstract/e-2010/2010-60a.txt
[7] Maleknejad, K.; Aghazadeh, N.; Rabbani, M.: Numerical omputational solution of second kind Fredholm integral equations system by using a Taylor-series expansion method, Appl. math. Comput. 175, 1229-1234 (2006) · Zbl 1093.65124 · doi:10.1016/j.amc.2005.08.039
[8] P. Huabsomboon, B. Novaprateep, H. Kaneko, Taylor-series expansion methods for nonlinear Hammerstein equations, Appl. Math. Comput. (submitted for publication). · Zbl 1271.65153